|Still not undetectable
Sep 16, 2005
Dear Doctors and fellow readers, I got diagnosed exactly a year ago. Back then, my VL was 170 000, and CD4 350 (22%). Time of contamination is unclear, but doesn't go back more than three years. Last february, my VL was 470 000, and CD4 377 (13%). My CD4 never went below 300. We decided to start HAART right away with Kaletra+Truvada. On March 7, VL 1857 and CD4 404 (23%). On April 5, VL 1149 and CD4 701 (24%). On April 22, VL 346 (CD4 test wasn't perform). May 28, VL 123 and CD4 658 (29%). On June 28, VL 108, CD4 702 (34%). Last tests lab, September 7, VL 81, CD4 580 (29%). Also, you should know that I've been diagnosed with KS in March, and I'm undergoing Chemo (Bleomycine). I've done eight cures, and need one more according to my doc. I haven't seen any new lesions, and the one I had turned brown. Now, as you can see, my VL is going down very slowly despite a very potent treatment. Unfortunately, I'm getting the sunken cheeks and we are considering a switch to Reyataz. My doc says he wants to make sure I don't have a resistant strain, and want to perform a genotype of my virus. Do you thing the slow progression of the VL should be of any concern, and do you think it could be related to the KS ? How long should I wait before switching, given the chance of developing further lipo ? Thank you for your advice. Yours, L.
Response from Dr. Sherer
First, I see no problem with the gradual decline in the viral load. It continues to go in the right direction, and often more than 6 months is required to drive the viral load below detection when the initial viral load is 500,000 or above.
It will be difficult for your doctor to do a standard genotype test with your values, as a viral load above 1,000 copies/ml is needed before the test can be performed.
Next, you have an active opportunistic tumor - KS - that is also adding an extra burden on your immune system and your CD4 cells, as well as chemotherapy.
The harder problem is lipoatrophy of the face. There is no clear evidence of reversibility with a switch from one PI to another. The strongest association with lipoatrophy is with D4T, DDI, and AZT, with lower incidences in people on tenofovir, 3TC, and abacavir.
I suggest you talk to your doctor about this problem and the ways in which it can be managed in your region. Options include observation while you finish the KS chemoptherapy (I favor this option), switching to another regimen, temporarily discontinuing medications, and collagen injection in the cheeks.
- AIDS Risk Sex With A Prostitute
- Can You Get AIDS From Sex With A Prostitute?
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Penis Discharge After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.